Format

Send to

Choose Destination
See comment in PubMed Commons below
Eur J Pharmacol. 2000 Aug 18;402(1-2):61-8.

Activation of transcription factors of nuclear factor kappa B, activator protein-1 and octamer factors in hyperalgesia.

Author information

  • 1Institute of Toxicology, College of Medicine, National Taiwan University, No. 1, Section 1, Jen-Ai Road, Taipei 10018, Taiwan.

Abstract

Involvement of c-fos and neuronal nitric oxide synthase (nNOS) in the hyperalgesia induced by complete Freund adjuvant (CFA) has been reported. In this paper, we attempted to investigate whether the transcription factors regulating the gene expression of c-fos and nNOS, including activator protein-1 (AP-1), nuclear factor kappa B (NF-kappa B), and octamer factors (Oct), are activated by CFA during the development of hyperalgesia. The electrophoretic mobility shift assay (EMSA) was used to determine whether there were changes in the transcription factors in the lumbar spinal cord of adult rats following subcutaneous injection of CFA in one hindpaw of the rats. Maximum binding of AP-1, NF-kappa B and Oct was found at 0.5, 1 and 2 h after CFA injection, respectively. These findings suggest that the activation of these transcription factors is pivotal for the expression of c-Fos and nNOS proteins, which reached a peak at 3 and 48 h after CFA injection, respectively. The behavioral testing of hyperalgesia demonstrated that CFA reduced the thresholds for mechanical and thermal algesia, reaching a minimum at 6 h. The thresholds had only partially recovered after 96 h. Based on these findings, we conclude that AP-1, NF-kappa B and Oct are crucial for the expression of c-Fos proteins at an early stage (at 3 h) and for the expression of nNOS at a late stage of hyperalgesia (48 h post-injection) induced by CFA.

PMID:
10940358
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk